Header

UZH-Logo

Maintenance Infos

Ipilimumab-induced adrenalitis: a possible pitfall in 18F-FDG-PET/CT


Bacanovic, Sara; Burger, Irene A; Stolzmann, Paul; Hafner, Jürg; Huellner, Martin W (2015). Ipilimumab-induced adrenalitis: a possible pitfall in 18F-FDG-PET/CT. Clinical Nuclear Medicine, 40(11):e518-e519.

Abstract

Ipilimumab is a monoclonal antibody against the inhibitory CTLA-4 receptor expressed on T cells. It provokes an upregulation of the immune system. This substance was approved by the US Food and Drug Administration in 2011 and is since increasingly used as a targeted therapeutic approach for metastasized melanoma. Ipilimumab is known to cause neuroendocrine disorders, such as hypophysitis and adrenal insufficiency. Our case of a 79-year-old patient represents an important imaging pitfall. Imaging findings of newly symmetrically and smoothly enlarged, hypermetabolic adrenal glands in the setting of previous ipilimumab therapy represent drug-induced adrenalitis and not metastatic disease.

Abstract

Ipilimumab is a monoclonal antibody against the inhibitory CTLA-4 receptor expressed on T cells. It provokes an upregulation of the immune system. This substance was approved by the US Food and Drug Administration in 2011 and is since increasingly used as a targeted therapeutic approach for metastasized melanoma. Ipilimumab is known to cause neuroendocrine disorders, such as hypophysitis and adrenal insufficiency. Our case of a 79-year-old patient represents an important imaging pitfall. Imaging findings of newly symmetrically and smoothly enlarged, hypermetabolic adrenal glands in the setting of previous ipilimumab therapy represent drug-induced adrenalitis and not metastatic disease.

Statistics

Citations

10 citations in Web of Science®
9 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

66 downloads since deposited on 22 Jul 2015
61 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:04 Faculty of Medicine > University Hospital Zurich > Dermatology Clinic
04 Faculty of Medicine > University Hospital Zurich > Clinic for Nuclear Medicine
Dewey Decimal Classification:610 Medicine & health
Language:English
Date:7 July 2015
Deposited On:22 Jul 2015 06:49
Last Modified:08 Dec 2017 13:27
Publisher:Lippincott Williams & Wilkins
ISSN:0363-9762
Publisher DOI:https://doi.org/10.1097/RLU.0000000000000887
PubMed ID:26164177

Download

Download PDF  'Ipilimumab-induced adrenalitis: a possible pitfall in 18F-FDG-PET/CT'.
Preview
Content: Published Version
Filetype: PDF
Size: 726kB
View at publisher
Filetype: Other (Coversheet Pages conversion from application/pdf to application/pdf)